Tennessee, 2013

Lightning Strike in Tennessee, June 7, 2013

June 7, 2013 · NWS OHX · 1 event in 1 county or zone

Scattered thunderstorms developed during the afternoon across Middle Tennessee. One person was reportedly struck by lightning in Nashville.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Scattered thunderstorms developed during the afternoon across Middle Tennessee. One person was reportedly struck by lightning in Nashville.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 7, 2:20 PM CST, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 7, 2:20 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
320 PM CDT FRI JUN 7 2013

DISCUSSION...
CLEARING LINE ALONG THE TN RIVER THIS AFTERNOON...WITH SCT CU
DEVELOPMENT TO THE WEST. TEMPS HAVE WARMED ABOVE CONVECTIVE VALUES
OVER THE LAST FEW HOURS AND THUS...SEEING MORE IN THE WAY OF
CONVECTIVE DEVELOPMENT NOW. LOW TC VALUES EXIST COMPLIMENTS OF THE
WEAK MID/UPPER LEVEL TROUGHING OVER THE EASTERN U.S..

LOWER LEVEL HUMIDITY LEVELS TO REMAIN ELEVATED THROUGH TONIGHT.
LATEST TOVER VALUES ARE NEGATIVE AND MODEL SFC 12Z TDD VALUES ARE
MOSTLY AOB 1F. THUS...WITH MODEL NUMERICS CHIMING IN WITH LOWER
EXPECTED VSBYS...WILL OPT TO EXPAND THE FOG COVERAGE OVERNIGHT. ANY
ADDITIONAL RAINFALL THAT OCCURS LATE THIS AFTERNOON WILL ONLY AID
WITH THE FOG DEVELOPMENT POTENTIAL. OTW...PRONOUNCED AREAS OF
CURVATURE AND SHEAR UPSTREAM ARE NOT INDICATED OVERNIGHT. WILL
THEREFORE INCLUDE ONLY 10 POPS. HOWEVER...AS WE APPROACH 4 PM...WILL
ADHERE TO THE RECENT RADAR TRENDS AS TO WHETHER OR NOT EVENING POPS
WILL BE INCLUDED.

ON SATURDAY...PATTERN TO CHANGE WITH VERY WEAK RIDGING IN PLACE. LOW
LEVEL FORCING IS MINIMAL AT BEST AND MRH VALUES DECREASE MARKEDLY.
THIS WILL TRANSLATE INTO A STRONG CAP AND WEAK CAPES AND
THUS...LITTLE IF ANY CHANCE FOR CONVECTION.

THE PATTERN WILL REMAIN PROGRESSIVE INTO SUNDAY AS A STRONG UPPER
TROUGH APPROACHES FROM THE WEST. THE DEEPER NEARLY UNIFORM SW FLOW
WILL TRANSPORT HUMIDITY BACK INTO THE AREA AT MULTIPLE LEVELS. ON
SUNDAY AFTERNOON...DESCENT CAPES WILL RETURN WITH CAP EROSION BY
18Z. SCATTERED SHOWERS AND TSTMS WILL AGAIN BE IN THE FORECAST.
ASSOCIATED FRONTAL PASSAGE WILL NOT OCCUR UNTIL MON NT. HENCE..AN
UNSETTLED PERIOD CAN BE EXPECTED WITH SHOWERS AND STORMS POSSIBLE
THROUGH MON NT.

AS FOR ANY SEVERE POTENTIAL...NOTHING REALLY JUMPS OFF THE MONITOR
AT ME. SHEAR TO INCREASE JUST TO OUR NW ON SUNDAY AFTERNOON. CAPES
TO INCREASE ON MONDAY BACK TO OUR SW. MEAN STORM MOTION WILL BE
TOWARD THE EAST SO PERHAPS SOME STRONG STORMS ON MONDAY.

AS FOR THE NEAR TERM TEMPS...DESPITE THE GENERAL WEAK TROUGHING
PATTERN...HEIGHTS ARE A BIT ELEVATED AS TN REMAIN ON THE SOUTHERN
TROUGH EDGE. SO...TEMPS SHOULD RUN A DEGREE OR 2 ABOVE NORMAL.

IN THE EXT FCST...A RATHER ACTIVE PATTERN FOR THIS TIME OF YEAR TO
CONTINUE. THE AFOREMENTIONED TROUGH WILL SLIDE EAST AND BRING A
COUPLE OF NICE DRY DAYS TO THE AREA. HOWEVER...NW FLOW TO RETURN ON
WEST SIDE OF TROUGH AXIS AS UPPER HIGH BUILDS OVER THE SOUTH CENTRAL
PLAINS. NW FLOW DOES APPEAR TO BE DISTURBANCE RIDDEN WITH THE
POTENTIAL FOR 1 OR 2 MCS'S TO DIVE SOUTHEAST. WILL INCLUDE MORE
SHOWER AND TSTM CHANCES FOR WED AND THU.

FOR THE EXT TEMPS...A SLOW WARMING TREND EXPECTED AS THE UPPER HIGH
OVER THE PLAINS ATTEMPTS TO DRIFT EASTWARD. HIGH TEMPS IN THE MID
80S FOR THE MIDDLE OF THE WEEK WILL APPROACH 90 DEGREES BY THE
WEEKEND.

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      62  82  62  87 /  10  05   0  30
CLARKSVILLE    59  82  59  86 /  10  05   0  30
CROSSVILLE     58  79  59  82 /  30  10  05  30
COLUMBIA       61  83  63  87 /  10  05   0  30
LAWRENCEBURG   59  83  63  86 /  10  05   0  30
WAVERLY        58  82  60  86 /  10  05   0  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, Jun 7, 3:43 AM CST, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
443 AM CDT FRI JUN 7 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-080945-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
443 AM CDT FRI JUN 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

19

In the hours before

Special weather statement, Jun 7, 2:04 PM CST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
304 PM CDT FRI JUN 7 2013

TNZ007-072030-
ROBERTSON-
304 PM CDT FRI JUN 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR ROBERTSON COUNTY...

AT 302 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SPRINGFIELD...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS IN THE PATH INCLUDE CEDAR HILL...SPRINGFIELD...
RIDGETOP AND GREENBRIER.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3646 8666 3641 8669 3642 8675 3637 8679
      3636 8679 3635 8682 3636 8684 3638 8685
      3637 8687 3639 8691 3638 8694 3651 8710
      3662 8698

27
Local storm report, Jun 7, 3:57 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
457 PM CDT FRI JUN 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     MADISON                 36.26N  86.71W
06/07/2013                   DAVIDSON           TN   TWITTER

            DAMAGE TO AWNING AT MAPCO STATION ON NEELYS BEND ROAD

&&

EVENT NUMBER OHX1300462

MROSE

The radar

The Nashville radar (KOHX), 28 km away, was scanning. The volume nearest the first event began at 21:59 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Davidson

When
June 7, 4:00 PM CST
Where
Davidson County, 2.25 mi ESE of Richland
Injuries
1 direct, 0 indirect
Reported by
Social Media
Coordinates
36.141, -86.841

One person was reportedly struck by lightning and injured in Sylvan Park. Reported via tspotter on Twitter.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2013Every state in 2013This day in weather historyWarnings in Tennessee, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 460866.